| Catalog Number |
DBF-2.4SL-230SP-40-S |
| Medical Device Problem Code |
Device Operates Differently Than Expected (2913)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
06/22/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.Only one used device was returned.During the evaluation of the returned device, the device was functionally tested.When the handle of the device was manipulated the forceps cups will open, but they will not close.Several attempts were made to close the forceps cups, but they were unsuccessful.The device was then placed down an olympus gif-q20 (2.8 mm channel) endoscope.The endoscope was put in a torturous path.When the handle was manipulated the device would open, but the cups would not close.The devices were sent back to the supplier for evaluation.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the instructions for use state the following in regards to product inspection: "beginning at the handle and moving toward the cups, uncoil the forceps making sure not to stretch the cable.Open and close the cups to verify smooth handle operation and appropriate cup action.Become familiar with the amount of handle movement required to operate the cups.If any irregularities are noted, do not use.Note: exercising the handle while the forceps is coiled may result in damage to the performance characteristics of the forceps." prior to distribution, all captura serrated large forcep-spike are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
Event or Problem Description
During an upper endoscopy, the physician used two (2) cook captura serrated large forcep-spike.The device was placed down the endoscope in the stomach and biopsies were to be obtained; however, the forceps opened but would not close.The event occurred two times in a row.The endoscope had to be removed out of the patient and forceps manually closed to be removed from the endoscope.
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.Only one used device was returned.During the evaluation of the returned device, the device was functionally tested.When the handle of the device was manipulated the forceps cups will open, but they will not close.Several attempts were made to close the forceps cups, but they were unsuccessful.The device was then placed down an olympus gif-q20 (2.8 mm channel) endoscope.The endoscope was put in a torturous path.When the handle was manipulated the device would open, but the cups would not close.The devices were sent back to the supplier for evaluation.The supplier provided the following evaluation: eight devices from the reported event were returned, one used (1) device in a zip type bag with proof of decontamination, and seven (7) additional devices in sealed pouches (unused).Evaluations of the devices were performed.The evaluation of the used device from the reported event device was tested for "would not close." during functional testing, with the device coiled in three (3), approximately eight (8) inch loops, it was confirmed that the device would not operate properly when the handle was manipulated.The device opens but does not close.Upon further investigation and disassembly of the device tip, it was noted that the device has a broken solder joint.The reported defect was confirmed.Failure is due to a broken solder joint.The evaluation of the seven (7) devices from the same lot as the reported event determined that the devices were tested for "would not close".During functional testing, with the devices coiled in three (3), approximately eight (8) inch loops, it was confirmed that the devices operate properly when the handle was manipulated.The devices opened and closed.Upon further investigation, the devices were inserted in to a colonoscope.In a torturous path configuration the devices opened and closed.The reported defect was not confirmed the device history records for the packaging work order were reviewed.The assembly order was manufactured april 2017.The assembly order had devices rejected during manufacturing or final quality control (fqc) for relevant defects.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the "forceps would open but would not close" issue experienced by the customer was confirmed for the device that was used during a procedure.The root cause was determined to be a broken solder joint.The supplier is currently working on improvements to create a more robust soldering process to prevent solder joints from breaking.The seven (7) devices that were still within the sealed pouches were each tested.It was determined that each of the seven (7) devices opened and closed and thus did not confirm the reported defect.The instructions for use state the following in regards to product inspection: "beginning at the handle and moving toward the cups, uncoil the forceps making sure not to stretch the cable.Open and close the cups to verify smooth handle operation and appropriate cup action.Become familiar with the amount of handle movement required to operate the cups.If any irregularities are noted, do not use.Note: exercising the handle while the forceps is coiled may result in damage to the performance characteristics of the forceps." prior to distribution, all captura biopsy forceps are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.